Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 125, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 7, 2012, 7:29 PM CDT for Clay County, Jasper County, Richland County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 7:29 PM CDT (00:29 UTC)
- Expired
- Sep 7, 2012, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:30 PM CDT | TSTM WND DMG | Flora, IL | TREE LIMBS DOWN ON POWER LINES. TREE DOWN. LARGE TREE LIMBS ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS53 KILX 080029
SVRILX
ILC025-079-159-080115-
/O.NEW.KILX.SV.W.0125.120908T0029Z-120908T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
EASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 815 PM CDT.
* AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF OBLONG TO DUNDAS TO FLORA...AND MOVING
EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* LOCATIONS IMPACTED INCLUDE...
FLORA...OLNEY...CLAY CITY...SCHNELL...NOBLE...CLAREMONT...
PARKERSBURG...CALHOUN...OLNEY NOBLE AIRPORT AND BERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3860 8833 3860 8870 3876 8870 3885 8823
3918 8801 3917 8795 3885 8794 3885 8791
3858 8791
TIME...MOT...LOC 0029Z 270DEG 28KT 3909 8792 3881 8803
3870 8851
WIND...HAIL 60MPH 0.75IN
$$
BARKER2 follow-up statements
258
WWUS53 KILX 080049
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
749 PM CDT FRI SEP 7 2012
ILC079-080059-
/O.CAN.KILX.SV.W.0125.000000T0000Z-120908T0115Z/
JASPER IL-
749 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3860 8833 3860 8870 3876 8870 3885 8823
3885 8791 3858 8792
TIME...MOT...LOC 0049Z 340DEG 13KT 3879 8793 3864 8867
$$
ILC025-159-080115-
/O.CON.KILX.SV.W.0125.000000T0000Z-120908T0115Z/
RICHLAND IL-CLAY IL-
749 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY AND
RICHLAND COUNTIES UNTIL 815 PM CDT...
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHAUNCEY TO XENIA...MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
FLORA...OLNEY...XENIA...CLAY CITY...NOBLE...CLAREMONT...SCHNELL...
CALHOUN...PARKERSBURG...OLNEY NOBLE AIRPORT AND BERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3860 8833 3860 8870 3876 8870 3885 8823
3885 8791 3858 8792
TIME...MOT...LOC 0049Z 340DEG 13KT 3879 8793 3864 8867
WIND...HAIL 60MPH 0.75IN
$$
BARKER994
WWUS53 KILX 080113
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
813 PM CDT FRI SEP 7 2012
ILC025-159-080124-
/O.EXP.KILX.SV.W.0125.000000T0000Z-120908T0115Z/
RICHLAND IL-CLAY IL-
813 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR CLAY AND RICHLAND COUNTIES
WILL EXPIRE AT 815 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3860 8833 3860 8870 3876 8870 3885 8823
3885 8791 3858 8792
TIME...MOT...LOC 0114Z 340DEG 13KT 3870 8789 3856 8863
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:47 PM CDT, 42 minutes earlier.
Area forecast discussion, Sep 7, 6:47 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 647 PM CDT FRI SEP 7 2012 .DISCUSSION... ISSUED 257 PM CDT FRI SEP 7 2012 MAIN CONCERN THIS FORECAST PACKAGE INVOLVES SHOWERS AND THUNDERSTORMS TONIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. MODELS IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM WITH THIS FRONT. LONG TERM MODELS LOOK SIMILAR TOO UNTIL ABOUT THURSDAY NIGHT AND THEN DIFFER SLIGHTLY WITH AMOUNT OF PCPN POSSIBLE WITH A LATE WEEK FRONT MOVING INTO THE AREA. SO BLEND OF MODELS LOOKS GOOD IN THE SHORT TERM WITH ALL BLEND IN THE LONG TERM. SHORT TERM...TONIGHT THROUGH MONDAY LOTS OF UNCERTAINTY WITH EXPECTED WEATHER FOR REMAINDER OF THE AFTERNOON AND INTO THIS EVENING...DUE TO MORNING AND ONGOING CONVECTION ACROSS NORTHERN AND PARTS OF CENTRAL ILLINOIS. THE TIMING OF THIS CONVECTION TENDS TO WORK/OVERTURN THE ATMOSPHERE ENOUGH TO LIMIT OR PROHIBIT SEVERE WEATHER WHEN THE COLD FRONT ARRIVES. CONVECTION REMAINS LIKELY WITH THE FRONT GIVEN THE AMOUNT OF MOISTURE IN THE AREA AND SHEAR AVAILABLE. SO POPS WILL REMAIN HIGH ACROSS MOST OF THE AREA THIS EVENING. FRONT HAS PUSHED THROUGH GBG AND MQB AND IS MAKING ITS WAY EAST THIS AFTERNOON. AS THIS FRONT MOVES EAST...POPS WILL DIMINISH BACK TO THE WEST THIS EVENING AS WELL AS THREAT FOR THUNDER. SO WILL HAVE SHOWERS WITH ISOLATED THUNDERSTORMS WEST OF I-55 WITH SHOWERS AND THUNDERSTORMS LIKELY TO OCCASIONAL EAST AND SOUTHEAST. AFTER THIS ACTIVITY/COLD FRONT DRY WEATHER IS EXPECTED AS A LARGE HIGH PRSS AREA BUILDS INTO THE REGION AND BECOMES DOMINATE FOR THE WEEKEND AND INTO NEXT WEEK. TEMPS WILL BE COOLER THROUGH THE PERIOD WITH HIGH TEMPS REMAINING IN THE 70S. THIS FOLLOWS CLOSELY WITH MOS GUIDANCE. LONG TERM...MONDAY NIGHT THROUGH FRIDAY DRY WEATHER IS EXPECTED THROUGH MOST OF THE WEEK AS HIGH PRSS DOMINATES THE AREA ON THE SFC AND A MID LEVEL RIDGE BUILDS BACK INTO THE REGION. A LONG WAVE TROUGH BEGINS TO MOVE ACROSS THE NORTHERN US LATE IN THE WEEK...BRING A SLOW MOVING COLD FRONT TOWARD THE AREA. THOUGH MODELS LOOK SIMILAR ON THE SFC...THEY DIFFER SOMEWHAT ON AMOUNT OF QPF AND TIMING. FOR NOW...WILL KEEP SLIGHT CHANCES IN FOR THUR THROUGH FRIDAY UNTIL MODELS GET BETTER HANDLE ON IT. SLIGHT CHANCES WILL SHOW UP IN GRIDS BUT NOT WORDED FORECAST. WITH RIDGE BUILDING ON SFC AND MID LEVELS TEMPS WILL BEGIN TO MODERATE BACK UP INTO THE 80S FOR WED THROUGH FRIDAY. && .AVIATION... ISSUED 635 PM CDT FRI SEP 7 2012 COLD FRONT MAKING ITS WAY THROUGH CENTRAL ILLINOIS AND WINDS HAVE COME AROUND TO THE N/NW IN MOST LOCATIONS. TS NOW WELL TO THE SOUTHEAST THOUGH SHRA STILL POSSIBLE IN NEXT FEW HOURS AT ALL TERMINALS. CONCERN IN THE SHORT TERM IS THE BRIEF DEVELOPMENT FOR AT LEAST MVFR CONDITIONS FOR THE OVERNIGHT HOURS WITH THE AMOUNT OF LLVL MOISTURE ACROSS THE AREA. DWPTS STILL IN THE MID 60S...AND UPPER 50S MOVING IN WELL BEHIND THE COLD FRONT...IF ANY SIG CLEARING GETS A CHANCE...VIS WILL BE ABLE TO DROP. FOR NOW...COVERAGE AND INTENSITY IS STILL A QUESTION...AND HAVE JUST BEEN GENERAL WITH THE MVFR FOR THE OVERNIGHT. LATER IN THE MORNING SHOULD BE CLEAR VFR AND WINDS OUT OF THE NW. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 7, 2:57 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT FRI SEP 7 2012 ILZ027>031-036>038-040>043-047-048-081100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 257 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AHEAD OF A COLD FRONT. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED...BUT GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-049>057-061>063-066>068-071>073-081100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT- RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 257 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AHEAD OF A COLD FRONT. SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON INTO EARLY EVENING...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING...MAINLY BETWEEN 4 PM AND 9 PM. HJS
In the hours before
Local storm report, Sep 7, 6:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST CHARLESTON 39.48N 88.18W
09/07/2012 E65.00 MPH COLES IL BROADCAST MEDIA
JUST EAST OF EIU CAMPUS
0610 PM HAIL ASHMORE 39.53N 88.02W
09/07/2012 E0.75 INCH COLES IL MESONET
DIME SIZE HAIL. SWOP REPORT
&&
GEELHARTLocal storm report, Sep 7, 6:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
629 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
09/07/2012 COLES IL LAW ENFORCEMENT
TREE DOWN BLOCKING 14TH STREET AND ANOTHER ONE DOWN ON
HARRISON ST. REPORTED BY CHARLESTON POLICE AND RELAYED
VIA WCIA-TV
&&
GEELHARTLocal storm report, Sep 7, 6:37 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG ALTAMONT 39.06N 88.75W
09/07/2012 EFFINGHAM IL LAW ENFORCEMENT
3 INCH DIAMETER LIMBS DOWN.
&&
GEELHARTLocal storm report, Sep 7, 6:40 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
640 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG SHUMWAY 39.18N 88.65W
09/07/2012 EFFINGHAM IL LAW ENFORCEMENT
LARGE TREE DOWN ON HIGHWAY 33 JUST EAST OF TOWN.
&&
GEELHARTLocal storm report, Sep 7, 7:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 5 NW SIDELL 39.96N 87.89W
09/07/2012 M1.25 INCH VERMILION IL CO-OP OBSERVER
SINCE 7 AM
0600 PM HEAVY RAIN 3 W FARMER CITY 40.24N 88.70W
09/07/2012 M1.41 INCH DE WITT IL CO-OP OBSERVER
SINCE 7 AM
0653 PM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
09/07/2012 M2.20 INCH COLES IL ASOS
1-HOUR TOTAL
0653 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
09/07/2012 M1.06 INCH MACON IL ASOS
3-HOUR TOTAL
&&
GEELHARTLocal storm report, Sep 7, 7:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN TUSCOLA 39.80N 88.28W
09/07/2012 M1.10 INCH DOUGLAS IL CO-OP OBSERVER
BETWEEN 5 PM AND 615 PM
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Lawrence | 62 min |
| Sep 7, 8:13 PM CDT | Areal Flood Advisory | ILX | Clay, Effingham | 3 hr |
| Sep 8, 5:45 AM CDT | River Flood Warning | ILX | Clay, Richland | 58 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.